Hello Guest, Welcome to Apnea Board !
As a guest, you are limited to certain areas of the board and there are some features you can't use.
To post a message, you must create a free account using a valid email address.

or Create an Account


New Posts   Today's Posts

WHY I MIGHT BE SO FATIGUED
#1
okay, guys this is key. I saw doctors' assistant young woman yesterday. Spent considerable time with her and her student helper. Did a scrape biopsy on my one welt blister. Told to take half dose of the water pill daily for the water retention. I took one new pill and then read the side effects info. OMG! Who would want to take this stuff? sensitivity to the sun ( I live in HOT Arizona) Drowseiness, blurred vision to even types of glaucoma and blindness, tell doc if I have asthma ( yes on Flovent ) Thirsty, then down at bottom of page.....red blistered swollen skin! These med people need to read side effects.I thought my recently blurry vision was due to needing cataract surgery next year! I even have muscle weakness and soreness in my upper arms. I TOLD them I am drug sensitive to all drugs. They never listen. I am so frustrated. So folks, next time you feel drowsey, weak tired etc read the info on the medications you take. Also, this hydrochlorothyaizide can raise glucose levels too. NOT the medication I would have chosen. I think there are foods and herbs that are natural diuretics I can try. Now I don't trust these people anymore. I have an appt with the actual doctor who I like next Tuesday to discusss all this. It isn't always the sleep apnea after all. Makes me kind of angry. I called to tell the back office and they said they would give her the message. No call back yet. BTW the hydrochlorothyaizide would be a good word for a spelling bee. LOL I do like the Flovent and don't cough all the time, but that can also make me tired. sigh
Post Reply Post Reply
#2
Thanks for the warning, Sleep Beauty. All medicines have side affects but the medical profession calls them contra indicators or contraindications. My mom has a kidney disease and her regular kidney doc moved out of the area. A different kidney specialist she saw prescribed a new med for her and one of the contra indicators was kidney failure. Oh-jeez And this was prescribed by a specialist!!!!

There are many things besides sleep apnea that can make you drowsy. Just the thought of doing house work makes me want to take a long nap. :grin:
Post Reply Post Reply
#3
Quote:BTW the hydrochlorothyaizide would be a good word for a spelling bee.

Too-funnyLaugh-a-lot

Which is why it is usually called HCTZ. I was on it for years (good grief, twelve or more I guess) for high blood pressure. I took it and another and they worked together. Now I just take the one since they changed the side effect of beta blockers (they used to cause asthma if predisposition for it).

Actually, you should also be fussing at your pharmacist. They are the last line of defense against doctors who don't remember. You are one patient of hundreds that the doc sees but the pharmacist has that computer in front of him/her that should warn if something is contra-indicative.
PaulaO2
Apnea Board Moderator
www.ApneaBoard.com


Breathe deeply and count to zen.

INFORMATION ON APNEA BOARD FORUMS OR ON APNEABOARD.COM SHOULD NOT BE CONSIDERED AS MEDICAL ADVICE. ALWAYS SEEK THE ADVICE OF A PHYSICIAN BEFORE SEEKING TREATMENT FOR MEDICAL CONDITIONS, INCLUDING SLEEP APNEA. INFORMATION POSTED ON THE APNEA BOARD WEB SITE AND FORUMS ARE PERSONAL OPINION ONLY AND NOT NECESSARILY A STATEMENT OF FACT.




Post Reply Post Reply


#4
The former Pharmacist was CVS and the bottles never said May cause Drowsiness. But I went to safeway yesterday because they are not as busy and this bottle had the warning and got me to thinking about other side effects conta-indicated. Gesh. I did like the Flovent because I have asthma that I rarely suffer from except a cronic cough that the medicine made almost go away. Flovent is kind of necessary but I am stopping it til I see the doctor Tuesday. I pride myself on rarely ever needing any meds but antibiotics now and then when necessary. Wonder what they have to say for themselves. Yes, many pharmacists are good at detecting side effects but even Safeway saw my welts and did not see a connection.
Post Reply Post Reply
#5
I am on a lot of medication. We evaluate all of them every 6 mos to see if anything can be changed or dropped or whatever. I go to just one pharmacy so they can help me keep track of everything, especially side effects. I refuse to take a medication to treat a side effect of another medication. Like when I took HCTZ and Lotensin. HCTZ can cause the body to kick out potassium. Lotensin can cause the body to hold onto potassium so they cancel each other out. When I changed the Lotensin, we forgot about the potassium part. I felt like crap. I had to start taking these huge huge potassium pills while we tried to find another blood pressure medication. I hated it. Did I mention they were huge? And that I had to take 3? Eegads. I won't do that again. If a medication has a side effect I have to take another pill to treat, I won't take it.

I recently started taking baclofen (anti spasm) and it has a side effect of making blood glucose go wonky. I've had a lot of lows recently and I'm not happy. My diabetes medication (Actos) may be about to be dropped by the FDA which has me upset because it works so well. Until now. Sigh. The baclofen is working and I don't want to stop taking it. I need to change the Actos anyway so maybe there's another one in that 'family' that will work.

The baclofen and the amitriptyline (how do they name these things?!?!) are supposed to make me sleepy but they don't. However, I have a heckuva time waking up. I sleep like 10 hrs now and am groggy for a good hour after I get up.

So yes, I understand your frustration.
PaulaO2
Apnea Board Moderator
www.ApneaBoard.com


Breathe deeply and count to zen.

INFORMATION ON APNEA BOARD FORUMS OR ON APNEABOARD.COM SHOULD NOT BE CONSIDERED AS MEDICAL ADVICE. ALWAYS SEEK THE ADVICE OF A PHYSICIAN BEFORE SEEKING TREATMENT FOR MEDICAL CONDITIONS, INCLUDING SLEEP APNEA. INFORMATION POSTED ON THE APNEA BOARD WEB SITE AND FORUMS ARE PERSONAL OPINION ONLY AND NOT NECESSARILY A STATEMENT OF FACT.




Post Reply Post Reply
#6
How do they name medications? I think they take scrabble letters from a game or two, toss them on the table and pick a bunch of letters and voila, a new name for a new medication with yet more side effects. I have a few new names for a diuretic.

it is called..... thiswillmakeyousickashell. and thiswillmakeyouworseoffthsanbefore. takemeforaheckofatime. igottapeeagain.

LOl. thesideeffectsilkillya. makinalotofdoughonthiscrap or organsfaibutsowhat

We have a law office commercial that claims Actos causes bl;adder cancer. If you got cancer, call, so and so law firm. Really, not kidding.

Or......peedmypanz. and crapinpanzLaugh-a-lotLaugh-a-lotLaugh-a-lotDielaughingz
Post Reply Post Reply




Possibly Related Threads...
Thread Author Replies Views Last Post
  Tolerate BiPap still wake up a lot and fatigued adam12 7 1,233 01-24-2016, 01:41 PM
Last Post: vsheline
  Please help - still completely fatigued marxxx 33 5,926 12-22-2014, 01:00 AM
Last Post: quiescence at last

Forum Jump:

New Posts   Today's Posts




About Apnea Board

Apnea Board is an educational web site designed to empower Sleep Apnea patients.

For any more information, please use our contact form.